Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 181, NWS Austin/San Antonio, TX

May 22, 2025Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 22, 2025, 11:29 PM CDT for Burnet County, Llano County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2025, 11:29 PM CDT (04:29 UTC)
Expired
May 23, 2025, 12:30 AM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:23 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, May 22, 6:23 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
623 PM CDT Thu May 22 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 209 PM CDT Thu May 22 2025

Key Message:

- Chance for storms mainly Hill Country, southern Edwards Plateau
and portions of the I-35 corridor late afternoon into late this
evening.

Southeasterly winds are maintaining low-level moisture across all of
south central Texas with dewpoints mainly in the upper 60s to lower
70s. Some lower dewpoints are observed across portions of the
southern Edwards Plateau and Hill Country where moisture a shallow
and has begun to mix out. High temperatures are still on track to
reach the mid 90s to near 103 degrees.

For this afternoon and early evening, we have added/increased rain
chances across portions of the southern Edwards Plateau, Hill
Country and southward into the I-35 corridor near San Antonio and
coastal plains. SPC mesoanalysis shows a narrow axis of higher
instability across these areas and several of the hi-res models show
isolated to scattered convection developing late this afternoon into
early this evening. The other area of concern will be across
portions of the Hill Country late this evening into early Friday
morning. Convection is now beginning to develop across northwest
Texas is expected to expand in coverage and propagate southwestward
through the evening hours. A fair amount of the hi-res models show a
line or cluster of storms approaching portions of the Hill Country,
including Llano and Burnet counties around Midnight. While this
activity will likely be weakening with time, some of the showers and
storms may hold on long enough to reach the I-35 corridor mainly
near and north of Austin early Friday morning. Given the time of
year, we can't rule out a strong to severe storm for the above
areas, with hail and high winds the main concerns.

On Friday, we will keep the forecast dry as mid and upper level
ridging begins to build in from the south. Temperatures on Friday
will be above normal, with highs in the lower 90s to lower 100s and
overnight lows mainly in the 70s.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 209 PM CDT Thu May 22 2025

An upper level ridge will prevent any convection Saturday through
Sunday morning. The low level flow will continue to be from the
southeast. This will keep temperatures above normal with highs from
the middle 90s to near 105 and lows in the 70s. Sunday afternoon the
pattern will change. An upper level low will move to northern Plains
bringing westerly to southwesterly flow over Texas. There will be a
series of shortwave troughs that will move through this pattern
bringing chances for showers and thunderstorms to our CWA beginning
Sunday afternoon. The unsettled pattern will remain through the end
of the period and there will be chances for convection each day
Monday through Thursday. Chances will be better each afternoon and
evening. At this time it doesn't look like there will be any strong
storms or heavy rain, but given the time of year that could change.

&&

.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Thu May 22 2025

ISOLD SHRA/TSRA are occurring over our area. Have maintained PROB30s
for the I-35 sites for this evening. Otherwise, VFR flying conditions
this evening turn MVFR overnight, then mix to VFR midday on Friday.
S to SE winds 5 to 15 KTs prevail, however become VRBL with gusts to
40 KTs near SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  97  75  98 /  20   0   0   0
Austin Bergstrom Intl Airport  74  97  74  98 /  20   0   0   0
New Braunfels Muni Airport     73  97  74  98 /  20   0   0   0
Burnet Muni Airport            71  95  73  96 /  30   0   0   0
Del Rio Intl Airport           77 101  77 102 /  10   0   0   0
Georgetown Muni Airport        72  96  74  98 /  20   0   0   0
Hondo Muni Airport             71  98  72  99 /  30   0   0   0
San Marcos Muni Airport        73  97  74  98 /  20   0   0   0
La Grange - Fayette Regional   74  95  74  96 /  10   0   0   0
San Antonio Intl Airport       74  97  75  98 /  30   0   0   0
Stinson Muni Airport           75  99  76  99 /  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...MMM
Aviation...04

In the hours before

Special weather statement, May 22, 9:29 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Thu May 22 2025

TXZ189-206-230315-
Comal TX-Kendall TX-
929 PM CDT Thu May 22 2025

...A strong thunderstorm will impact portions of Kendall and west
central Comal Counties through 1015 PM CDT...

At 929 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sisterdale, or 11 miles east of Comfort, moving south at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boerne, Fair Oaks Ranch, Bulverde, Walnut Grove, Guadalupe River
State Park, Kendalia, Old Tunnel State Park, Bankersmith, Sisterdale,
Kreutzberg, Welfare, Nelson City, Waring, Bergheim, Cascade Caverns,
Anhalt, Specht Store, Crown, and Honey Creek State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3011 9857 3005 9851 2974 9844 2975 9853
      2976 9855 2975 9857 2980 9892 2986 9892
      3014 9882
TIME...MOT...LOC 0229Z 004DEG 25KT 3002 9871

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CP
Local storm report, May 22, 9:46 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
946 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Tstm Wnd Dmg     4 NNW Martindale        29.90N 97.87W
05/22/2025                   Caldwell           TX   Public

            Some small planes flipped at airport.
            Picture relayed via social media.

&&

CJM
Local storm report, May 22, 9:53 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
953 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Tstm Wnd Dmg     4 NNW Martindale        29.90N 97.87W
05/22/2025                   Caldwell           TX   Public

            Corrects previous tstm wnd dmg report from 4
            NNW Martindale. Some small planes flipped at
            San Marcos airport. Picture relayed via
            media.

&&

CJM
Special weather statement, May 22, 10:03 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1003 PM CDT Thu May 22 2025

TXZ186-187-189-206-230345-
Comal TX-Kerr TX-Bandera TX-Kendall TX-
1003 PM CDT Thu May 22 2025

...Strong thunderstorms will impact portions of northeastern Bandera,
southeastern Kerr, Kendall and west central Comal Counties through
1045 PM CDT...

At 1003 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sisterdale to near Comfort to near Camp
Verde. Movement was south at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Ingram, Walnut Grove,
Guadalupe River State Park, Kendalia, Camp Verde, Kerrville-Schreiner
Park, Waltonia, Sisterdale, Kreutzberg, Spring Branch, Welfare,
Nelson City, Center Point, Waring, and Old Tunnel State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3001 9848 2983 9837 2967 9939 3008 9931
      3012 9857
TIME...MOT...LOC 0303Z 013DEG 10KT 2993 9873 2997 9894 2992 9915

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CP
Local storm report, May 22, 11:26 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1126 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Hail             5 SSE Willow City       30.34N 98.66W
05/22/2025  M1.75 Inch       Gillespie          TX   Public

            Golfball sized hail measured.

&&

JR
Local storm report, May 22, 11:27 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1127 PM CDT Thu May 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Tstm Wnd Dmg     5 SSE Willow City       30.34N 98.66W
05/22/2025                   Gillespie          TX   Public

            Tree branches snapped.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:06 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano26 min
May 22, 7:31 PM CDTAreal Flood AdvisoryEWXLlano3 hr
May 22, 7:35 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano40 min
May 22, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBastrop, Caldwell, Hays, Travis53 min
May 22, 7:39 PM CDTSevere Thunderstorm WarningEWXKerr30 min
May 22, 8:07 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Gillespie, Kendall53 min
May 22, 8:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall21 min
May 22, 9:29 PM CDTSpecial Weather StatementEWXKendall46 min
May 22, 9:32 PM CDTSevere Thunderstorm WarningEWXComal, Kendall31 min
May 22, 10:03 PM CDTSpecial Weather StatementEWXBandera, Kendall42 min
May 22, 10:18 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr57 min
May 22, 10:48 PM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
May 22, 11:15 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kerr15 min
May 23, 12:27 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Edwards, Gillespie, Kerr, Llano63 min
May 23, 12:31 AM CDTAreal Flood AdvisoryEWXBurnet, Llano4 hr
May 23, 1:24 AM CDTSpecial Weather StatementEWXBlanco, Gillespie, Kendall66 min
May 23, 1:28 AM CDTSpecial Weather StatementEWXReal62 min
May 23, 1:41 AM CDTSpecial Weather StatementEWXBlanco, Comal, Hays, Kendall, Travis49 min
May 23, 2:09 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays36 min
May 23, 2:12 AM CDTSpecial Weather StatementEWXEdwards48 min
May 23, 2:15 AM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
May 23, 2:18 AM CDTSpecial Weather StatementEWXReal42 min
May 23, 2:50 AM CDTSpecial Weather StatementEWXBexar, Comal, Guadalupe, Hays25 min
May 23, 2:59 AM CDTSpecial Weather StatementEWXUvalde46 min
May 23, 3:00 AM CDTSpecial Weather StatementEWXKinney45 min
May 23, 3:06 AM CDTAreal Flood AdvisoryEWXComal3 hr
May 23, 3:24 AM CDTSpecial Weather StatementEWXBexar, Guadalupe, Wilson36 min
May 23, 3:34 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Uvalde20 min
May 23, 3:52 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Gonzales, Guadalupe, Karnes, Wilson38 min
May 23, 4:17 AM CDTSpecial Weather StatementEWXFrio43 min
May 23, 4:26 AM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.